Try it
General Medicine · Nephrology: nephrotic syndrome
Sample itemWhich complication is increased in nephrotic syndrome because of urinary loss of anticoagulant proteins?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
B. Renal-vein thrombosis
Nephrotic syndrome produces hypercoagulability through urinary loss of antithrombin and altered coagulation factors. Renal-vein thrombosis is a recognised complication.
Option by option
A. Neutropenia
Neutropenia is not caused by urinary protein loss.
B. Renal-vein thrombosis (correct)
Correct. Thrombotic risk is increased in heavy proteinuria.
C. Subarachnoid haemorrhage
Bleeding is not the characteristic haemostatic complication.
D. Haemophilia
Haemophilia is inherited factor deficiency.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More General Medicine questions
- Nephrology: nephrotic syndromeA patient has generalized edema, urine protein 4+, serum albumin 20 g/L, and hyperlipide…
- EndocrinologyA 19-year-old with type 1 diabetes presents with vomiting, deep rapid breathing, fruity…
- ElectrolytesWhich is the earliest ECG change in hyperkalaemia?
- Infectious diseaseWhat is the drug of choice for Pneumocystis jirovecii pneumonia in a patient with advanc…